MAUDE Adverse Event Report: CROSPON LTD ESOFLIP; BALLOON DILATION CATHETER

CROSPON LTD ESOFLIP; BALLOON DILATION CATHETER
Model Number ES-330
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Datafiles showing the time course of the dilation and lumen diameter measurements were reviewed with the physician who performed the cases.The case showed a narrowing proximal to the gastroesophageal junction which, it is postulated, may not have been able to tolerate the 30 mm diameter dilation.Datafiles from the case show that no malfunction of the endoflip system or esoflip balloon dilation catheter occurred.Furthermore, biomedical engineering at the hospital successfully completed a functional check of the pump 6/12/2017 to verify the system.The most probable root cause of this event is anticipated procedural complication as the reported event is a known physiological effect of the procedure (aliment pharmacol ther 2011;34:832-9).
 
Event or Problem Description
It was reported to crospon that an esoflip es-330 balloon dilation catheter was used in a 30 mm achalasia dilation procedures which resulted in esophageal perforation.The perforation was not detected during the procedure, but became evident during subsequent testing with gastrograffin.The perforation was treated with surgery, and the patient has been discharged.
 
Additional Manufacturer Narrative
Follow up report to include data submitted by user facility to fda under importer report number (b)(4).
 
Event or Problem Description
Follow-up report submitted to add user facility report number.

Brand Name
ESOFLIP
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
CROSPON LTD
galway business park
dangan
galway, H91 P 2DK
EI  H91 P2DK
MDR Report Key6642796
Report Number3006897778-2017-00001
Device Sequence Number16406416
Product Code PIE
UDI-Device Identifier05391530810043
UDI-Public5391530810043
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K132337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/06/2018
Device Model NumberES-330
Device Catalogue NumberES-330
Device Lot Number3300170406
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer05/19/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;